Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 9, 2007, 9:22 PM EDT for Franklin County, Vermont. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 9:22 PM EDT (01:22 UTC)
- Expired
- Jul 9, 2007, 10:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Franklin County, VT
The radar
The Burlington radar (KCXX), 36 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.4 hours before the alert went out and 415 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -440 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 100122
SVRBTV
VTC011-100215-
/O.NEW.KBTV.SV.W.0064.070710T0122Z-070710T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
922 PM EDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN NORTHWEST VERMONT
* UNTIL 1015 PM EDT.
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ST. ALBANS BAY STATE PARK...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRFIELD AROUND 935 PM EDT.
FLETCHER AROUND 940 PM EDT.
BAKERSFIELD AROUND 950 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4490 7319 4479 7257 4481 7263 4479 7264
4480 7275 4470 7281 4471 7284 4466 7291
4466 7297 4472 7323
$$
LAHIFF1 follow-up statement
000
WWUS51 KBTV 100217
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1016 PM EDT MON JUL 9 2007
VTC011-100226-
/O.EXP.KBTV.SV.W.0064.000000T0000Z-070710T0215Z/
FRANKLIN VT-
1016 PM EDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY IN
NORTHWEST VERMONT EXPIRES AT 1015 PM EDT...
SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA...THOUGH NON SEVERE
SHOWERS AND THUNDERSTORMS MAY STILL PERSIST FOR THE NEXT FEW HOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT.
LAT...LON 4490 7319 4479 7257 4481 7263 4479 7264
4480 7275 4470 7281 4471 7284 4466 7291
4466 7297 4472 7323
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:54 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 9, 7:54 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 754 PM EDT MON JUL 9 2007 .SYNOPSIS... AS WARM FRONT PUSHES AWAY FROM THE AREA WARM AND HUMID WEATHER WILL CONTINUE. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TUESDAY AFTERNOON AND EVENING. THESE STORMS WILL DEVELOP AND MOVE ALONG STATIONARY FRONT WHICH WILL BE STALLED SOUTH ACROSS THE REGION. THE BETTER CHANCES FOR STORMS WILL BE ACROSS THE SOUTHERN PART OF OUR CWA. A STRONGER COLD FRONT WILL CROSS THE FORECAST AREA WEDNESDAY BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WEDNESDAY EVENING INTO THURSDAY. A MUCH COOLER AND DRIER AIR MASS WILL OVERCOME THE AREA FOLLOWING THE COLD FRONTAL PASSAGE. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORM WATCH THROUGH 11 PM FOR MOST OF OUR CWA. CURRENTLY SEVERE THUNDERSTORMS ARE TRACKING SOUTHEAST ACROSS THE AREA. DAMAGING WINDS AND SMALL HAIL HAVE BEEN REPORTED. STORMS ARE FORMING OVER AREAS THAT ALREADY HAD STORMS EARLIER TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE EVENING HOURS. BETTER CHANCE FOR STORMS WILL BE ACROSS THE NORTHERNMOST PART OF OUR CWA. ALBANY SOUNDING LOOKED VERY CONDUCIVE FOR SUPERCELL DEVELOPMENT...INDICATED STRONG VEERING WINDS AND DRIER MID LEVELS. SHOWERS AND THUNDERSTORMS WILL START TO SUBSIDE CLOSE TO 11 PM. PATCHY FOG WILL BE SCATTERED ACROSS THE AREA...MAINLY WHERE STORMS PASSED EARLIER TODAY AND THIS EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... PATCHY FOG SHOULD CLEAR UP BY ABOUT 12Z. WARM HUMID AIR AGAIN ON TUESDAY WILL PROVIDE A GOOD ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS TO FORM IN THE AFTERNOON AND EARLY EVENING. STORMS SHOULD DWINDLE BY MIDNIGHT WITH LOSS OF DAYTIME HEATING. BIG CAPES ARE POSSIBLE AGAIN. LESS FORCING TUESDAY THOUGH...SO SHOULDNT BE A REPEAT OF TODAY/TONIGHT. TUESDAY NIGHT AND WEDNESDAY WILL ALSO SEE WARM AND HUMID CONDITIONS. FINALLY...A FAIRLY STRONG COLD FRONT WILL PASS THROUGH THE CWA...AGAIN BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. && .LONG TERM /THURSDAY THROUGH MONDAY/... NO DRASTIC CHANGES MADE TO LONG TERM FORECAST. MAINLY CONCENTRATED ON SHORT AND LONG TERM TODAY...BECAUSE OF THE VERY ACTIVE WEATHER WE HAD THIS MORNING AND AFTERNOON. DID NOT STRAY FAR FROM HPC AND THE PREVIOUS FORECAST. AFTER COLD FRONT PASSAGE WEDNESDAY NIGHT...WE CAN EXPECT DRIER DAYS AS HIGH PRESSURE WILL BRING COOLER TEMPS INTO THE AREA. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THROUGH 00Z WEDNESDAY...STRONG THUNDERSTORMS ACROSS THE AREA THIS EVENING...WITH LOCAL IFR CONDITIONS. EXPECT THE INTENSITY OF THE STORMS TO DIMINISH BETWEEN 00Z-02Z. LINGERING SHOWERS ARE POSSIBLE OVERNIGHT ALONG WITH ISOLATED THUNDER. ALSO EXPECT SOME FOG AT ALL TAF SITES OVERNIGHT WITH LOCAL IFR CONDITIONS POSSIBLE...ESPECIALLY AT KMPV/KSLK. ALL VISIBILITY RESTRICTIONS WILL LIFT AFTER 13Z. JUST SCATTERED LOW AND MID CLOUDS EXPECTED TUESDAY MORNING...BECOMING BKN AT TIMES DURING PM AS SCATTERED SHRA/TSRA DEVELOP...WITH MVFR CONDITIONS POSSIBLE. 00Z WEDNESDAY THROUGH SATURDAY...UNSETTLED WEATHER CONTINUES. SHOWERS AND THUNDERSTORMS EXPECTED AS WARM FRONT LINGERS IN THE GENERAL VICINITY TUESDAY EVENING...THEN BEST CHANCES FOR PRECIP ARRIVE WEDNESDAY AS A COLD FRONT PROGRESSES ACROSS THE AREA. A BRIEF LULL CAN BE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS AREA IS IN BETWEEN SYSTEMS. UPPER TROUGH FINALLY SWINGS THROUGH ON FRIDAY...REINTRODUCING PRECIPITATION FRIDAY AND SATURDAY. MAINLY VFR CONDITIONS EXPECTED...WITH OCCASIONAL IFR POSSIBLE IN ANY THUNDERSTORMS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JAN NEAR TERM...JAN SHORT TERM...JAN LONG TERM...JAN AVIATION...RJS/MB
Hazardous weather outlook, Jul 9, 4:48 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 448 PM EDT MON JUL 9 2007 NYZ026>031-034-035-087-VTZ001-002-005-006-008>012-016>019-102100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 448 PM EDT MON JUL 9 2007 ...SEVERE THUNDERSTORM WATCH 499 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH UNTIL 11 PM. ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME HEATING...THE POTENTIAL WILL BE FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG AND DAMAGING THUNDERSTORM WIND GUSTS OF 60 MPH OR MORE. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL HAVE TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VTZ003-004-007-102100- ORLEANS-ESSEX-CALEDONIA- 448 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT. .DAY ONE...TONIGHT ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME HEATING...THE POTENTIAL WILL BE FOR STRONG THUNDERSTORMS TO DEVELOP THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL HAVE TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 9, 8:06 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 806 PM EDT MON JUL 9 2007 VTZ012-100100- WINDSOR- INCLUDING...WHITE RIVER JUNCTION 806 PM EDT MON JUL 9 2007 AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM WEST HARTFORD TO WOODSTOCK...MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR WILDER AND WHITE RIVER JUNCTION BY 820 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
Local storm report, Jul 9, 8:10 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
810 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG WILLIAMSTOWN 44.12N 72.54W
07/09/2007 ORANGE VT LAW ENFORCEMENT
NUMEROUS REPORTS OF TREE LIMBS DOWN REPORTED BY THE 911
CENTER.
&&
JANLocal storm report, Jul 9, 8:11 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
811 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL RANDOLPH CENTER 43.94N 72.61W
07/09/2007 M0.88 INCH ORANGE VT TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED. ALSO REPORTED AN ESTIMATED 58
MPH GUST.
&&
JANLocal storm report, Jul 9, 8:55 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
855 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG EAST RANDOLPH 43.94N 72.56W
07/09/2007 ORANGE VT LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
JANLocal storm report, Jul 9, 9:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
918 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL RUTLAND 43.61N 72.98W
07/09/2007 E0.88 INCH RUTLAND VT TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON THE NORTH SIDE OF RUTLAND.
&&
JANLocal storm report, Jul 9, 9:21 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
921 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL DUXBURY 44.33N 72.75W
07/09/2007 E2.50 INCH WASHINGTON VT PUBLIC
MULTIPLE SIZE HAIL RANGING FROM GOLF BALL TO TENNIS BALL
REPORTED WITH PICTURES.
&&
JANThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 60 min |
| Jul 9, 8:52 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 53 min |
| Jul 9, 9:31 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 59 min |
| Jul 9, 9:55 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 37 min |
| Jul 10, 2:14 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 61 min |
| Jul 10, 3:29 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 61 min |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 63 min |
| Jul 10, 5:00 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orleans | 90 min |
| Jul 10, 6:15 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 60 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.